Help ATS with a contribution via PayPal:
learn more

Sore/Burning Fingertips using Glass-Faced Tablets

page: 1
0
<<   2 >>

log in

join

posted on Jan, 20 2013 @ 10:59 AM
link   
Okay.


I have 2 Tablets, as well as the Laptop, which I'm usually on.


Laptop, no problems.

I've started to notice that after using the Tablet/s for a while, my thumb-tips start to burn.

Now, it isn't finger strain, let me make that clear, but sore tips.

I guess it sort of feels like a blister wants to come on.
It's just like a friction burn, and yes, it comes on after scrolling my thumbs over the glass of the Tablets.

Anyone else had this problem, or know any solutions?


My Tablets are:

Asus Eee Pad Transformer Prime (Gorilla Glass) and Apple iPad 4th Gen (Gorilla Glass.)


I've looked for some answers, but to no avail.




posted on Jan, 20 2013 @ 11:02 AM
link   



posted on Jan, 20 2013 @ 11:03 AM
link   
Not to over diagnose ... but .... any issues with Raynauds ??
Just thinking outside the box ....



posted on Jan, 20 2013 @ 11:05 AM
link   
I haven't experienced that personally and have two tablets, though neither have gorilla glass. Could it have something to do with the weather getting colder? My fingertips get sensitive when I start using the heater again for a week or two.

Great now I'm thinking about it while I'm typing.



posted on Jan, 20 2013 @ 11:05 AM
link   

Originally posted by DaTroof
Use a stylus.

I have this one at the office



I have a stylus, works fine, but for things like games where there is a lot of contact and swiping of the screen, it isn't so good, especially if you're using both hands.

I know you can get capacitive gloves, but the only ones I've seen are for Winter use.

Not that I'm a big gamer, but I've only just noticed it today, and I would still like to play the odd game every now and then.



posted on Jan, 20 2013 @ 11:06 AM
link   

Originally posted by FlyersFan
Not to over diagnose ... but .... any issues with Raynauds ??
Just thinking outside the box ....


No, but thanks for thinking outside the box.



posted on Jan, 20 2013 @ 11:07 AM
link   

Originally posted by Domo1
I haven't experienced that personally and have two tablets, though neither have gorilla glass. Could it have something to do with the weather getting colder? My fingertips get sensitive when I start using the heater again for a week or two.

Great now I'm thinking about it while I'm typing.



It's Summer here in Australia.

This is the first time using Tablets in Summer, though.


I'm no expert yet.



posted on Jan, 20 2013 @ 11:09 AM
link   
reply to post by Unrealised
 


I suppose I could have figured out that you were in Australia if I took the time to look at your location.

If it's actually bugging you perhaps you should see someone. Sometimes seemingly insignificant problems are hiding something about to get serious. Hows the health?



posted on Jan, 20 2013 @ 11:12 AM
link   
reply to post by Unrealised
 


Ahh... gaming!



I can relate. Your skin may be dry (are you Northern Hemisphere? Winter dries my skin) and the lack of oil is causing additional friction, shedding valuable skin cells. Try using some Vitamin E oil on your thumb tips about an hour before gaming. Just make sure all oil has been soaked in/wiped off before gaming.


EDIT: I see you're an Aussie. Hrm... so it's probably not the winter. Try the vitamin E oil anyway. If nothing else, it's good for your skin elsewhere.
edit on 20-1-2013 by DaTroof because: (no reason given)



posted on Jan, 20 2013 @ 11:26 AM
link   

Originally posted by Domo1
reply to post by Unrealised
 


I suppose I could have figured out that you were in Australia if I took the time to look at your location.

If it's actually bugging you perhaps you should see someone. Sometimes seemingly insignificant problems are hiding something about to get serious. Hows the health?



Health is just fine.



I guess it's because I'm not used to the devices yet, so I'll do as Datroof said and perhaps condition my fingertips before I plan on Gaming.



posted on Jan, 20 2013 @ 11:30 AM
link   
You're probably developing callouses from the friction. I play guitar and I can tell you that when I take a rare break from playing for a couple weeks, my callouses soften and I can draw blood after a nice long jam.



posted on Jan, 20 2013 @ 11:47 AM
link   
What do you clean the screens with? Are you just wiping them down or do you use any kind of chemical? If so maybe you have a skin allergy to the chemical or wipe you're using.

Put Vaseline or another petroleum jelly on your fingertips when you go to bed and when you wake up your fingers should feel better. Do this for a few nights and your fingertips skin will strengthen and stop burning.



posted on Jan, 20 2013 @ 11:57 AM
link   
Try touching the tablet with the backend of your hand, the thing may actually burning you! Lol you just cant feel it through your gaming calloused fingertips.. Honestly I have no idea


 
Posted Via ATS Mobile: m.abovetopsecret.com
 



posted on Jan, 20 2013 @ 12:49 PM
link   
reply to post by Unrealised
 


There have been several good replies.

I see it as something which is less likely than some of the other offered diagnoses, but there is something called EM Hypersensitivity. It is still an area that is a relatively large unknown though, so you will not find much info. It is still not fully recognized by the medical field as something real, though the WHO does acknowledge its existence as a real and for some, a debilitating experience.

Generally, this is seen by someone living in an area with a lot of concentrated em radiation (such as a big city). Though, I could see it also occurring during the operation of capacitive touch screens, especially if you are using them extensively.

Just another thought into the pile.



posted on Jan, 20 2013 @ 04:16 PM
link   
Might i suggest lubricating the screen of your tablet? A nice layer of diesel oil, butter or KY jelly should see your finger pain woes vanish easily!



posted on Aug, 14 2014 @ 07:03 PM
link   
a reply to: Unrealised



posted on Aug, 14 2014 @ 07:10 PM
link   
Maybe you are just getting into the games and swiping the screen to furiously?



posted on Aug, 14 2014 @ 07:13 PM
link   
I have been experiencing the same issue since 2004 with every touch screen device including mac and windows labtops tablets phones credit card readers ect. I have reached out to my large facebook community, my general practitioner, and the center for disease control CDC, and verizon wireless my phone company. it has become so unbearable within the last 3 weeks. I know your post is old but have you found anything that has helped relive the pain other than the obvious inconvenience of using stylists pens, gloves ect. Or have you been diagnosed? My doctor just today prescribed me gabapentina but I am hesitant to take it. it is suppose to reduce nerve sensitivity. reply to: Unrealised



posted on Aug, 17 2014 @ 07:26 PM
link   
The oil in your fingers wipes off on the screen and you have less of a barrier with chronic swiping. Blisters. Could also be a fungus or bacteria breeding on the surface or in the cloth you clean the surface with. Maybe it's a shampoo or soap or detergent that you deal with every day without the tablet. It's maybe a contact dermatitis, or maybe the pain of some acidic compound with the device, or a battery leak somewhere? Or really cheap crappy metal in addition to the screen. Cheap imports tainted with lead, maybe even from the earphone cord or the recharger cord?

I get finger prickling with polyester and synthetic fabrics and latexes. The old iphone earbuds with a little latex gasket used to leave red blistery rings on the inside of my ears; the new ones are hard plastic so it's no problem now. It's a side effect of petroleum-ingredient products. Sometimes it's plastic or some plastic coating, a keyboard attachment, influencing sensitivity. Don't do the vaseline crap. Use a natural wax salve, a cuticle cream or something.



posted on Aug, 21 2014 @ 11:00 PM
link   
I'm an RN and also have the "1" finger issue coming up after using my iphone a lot. I googled it and got here. It's crazy. Very small and has bleed at times. Used Neosporin and also Lamisil on it. Had some improvement then start using the phone a lot and here we go again. Strangest thing otherwise I am healthy. Must be a tech. thing. Otherwise I'm not sure.





new topics

top topics



 
0
<<   2 >>

log in

join